MAUDE Adverse Event Report: CARDINAL HEALTH MONOJECT SAFETY 1ML, 27 X 1/2; SYRINGE, PISTON

CARDINAL HEALTH MONOJECT SAFETY 1ML, 27 X 1/2; SYRINGE, PISTON
Model Number 11812705
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the needle was loosely attached to the syringe.The needle unscrewed when activating the safety and caused a dirty needle stick.Additional information received from the initial reporter on 6-apr-2022 stated that the entire needle and colored hub detached from the syringe.The site was immediately washed with soap and water.Blood test completed for (b)(6).All initial results were (b)(6).Will recheck in 3 months.No further intervention done as they refused prophylactic treatment.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The device history record review of the reported lot number shows evidence that the product was released according to all established procedures and qa documentation.No anomalies found on batch documentation.No samples were received by the customer for evaluation.Fifty pieces of retained samples were visually checked with no loosened needle or detached needle found.Five pieces of retained samples were physically tested by withdrawing and ejecting water from the syringe and finally activating the safety mechanism.No detached needles were found.Five pieces of retained samples were checked in accordance with several iso guidelines and all samples tested passed the test.Based on the available information it was not possible to define with certainty the root cause of the issue as it is not known the handling of the product by the end-user.Since no anomalies were found on connectors (based on results of tests on retained samples analysis) an exact root cause could not be determined.However, a potential root cause could be related to long-distance transportation as the vibration during long-distance transportation could make the connection between needle and syringe looser.If the end-user does not make sure the needle is attached tightly to the syringe before use, as good clinical practices state, the reported issue could occur.The packaging conformation does not allow a stricter connection (that could help to reduce the issue) because the safety arm of the needle needs to be aligned with the lugs of the plunger.There is no evidence of a trend therefore no immediate corrective action is required, and no corrective actions are planned.This complaint will be used for tracking and trending purposes and to monitor the product for reoccurrence.
 
Additional Manufacturer Narrative

corrected the data in h6 type of investigation from 3331, 4110, 4102 and 4112 to 3331, 4110, 11 and 4112 to reflect the accurate type of investigation completed. 

.

Brand Name
MONOJECT SAFETY 1ML, 27 X 1/2
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key14022451
Report Number1282497-2022-10685
Device Sequence Number19481896
Product Code FMF
UDI-Device Identifier10884521544796
UDI-Public10884521544796
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number11812705
Device Catalogue Number11812705
Device Lot Number01107028
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer04/05/2022
04/05/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date06/24/2022
06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown